Choquet-Deny groups and the infinite conjugacy class property

Joshua Frisch, Yair Hartman, Omer Tamuz, Pooya Vahidi Ferdowsi

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

A countable discrete group G is called Choquet-Deny if for every non-degenerate probability measure μ on G, it holds that all bounded μ-harmonic functions are constant. We show that a finitely generated group G is Choquet-Deny if and only if it is virtually nilpotent. For general countable discrete groups, we show that G is Choquet-Deny if and only if none of its quotients has the infinite conjugacy class property. Moreover, when G is not Choquet-Deny, then this is witnessed by a symmetric, finite entropy, non-degenerate measure.

Original languageEnglish
Pages (from-to)307-320
Number of pages14
JournalAnnals of Mathematics
Volume190
Issue number1
DOIs
StatePublished - 1 Jul 2019

Keywords

  • Furstenberg-Poisson boundary
  • Harmonic functions
  • Random walks

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'Choquet-Deny groups and the infinite conjugacy class property'. Together they form a unique fingerprint.

Cite this